Alert archive / Idaho / Wind Advisories in 2019
Wind Advisory 6, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 27, 2019, 3:02 AM MDT for 10 counties in Idaho. It took effect at Apr 27, 2019, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2019, 3:02 AM MDT (09:02 UTC)
- In effect from
- Apr 27, 2019, 12:00 PM MDT
- Expired
- Apr 27, 2019, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 59 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.0 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607 WWUS75 KPIH 270902 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 302 AM MDT Sat Apr 27 2019 IDZ052>054-067>070-272100- /O.NEW.KPIH.WI.Y.0006.190427T1800Z-190428T0400Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Beaverhead - Lemhi Highlands- Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Borah Peak, and Challis 302 AM MDT Sat Apr 27 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon today to 10 PM MDT this evening. * IMPACTS/TIMING...Gusty winds will develop this afternoon. Blowing dust is possible, which will reduce visibility. High- profile and light vehicles will be hard to control, particularly where a strong crosswinds exist. * WINDS...Sustained southwest winds of 25 mph with gusts of 40 to 50 mph are likely. * LOCATIONS...Interstate 15 from Pocatello to the Montana border. Highway 26 from Blackfoot to Arco. Highway 20 from Rexburg to INL. Highway 93 from Arco to Challis. Highway 33 from Rexburg to Arco. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Valle
3 follow-up statements
272 WWUS75 KPIH 271942 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 142 PM MDT Sat Apr 27 2019 IDZ052>054-067>070-280400- /O.CON.KPIH.WI.Y.0006.000000T0000Z-190428T0400Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Beaverhead - Lemhi Highlands- Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Borah Peak, and Challis 142 PM MDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * IMPACTS/TIMING...Gusty winds have developed this afternoon. Blowing dust is possible, which will reduce visibility. Blowing dust was noted on ITD webcams early this afternoon near Osgood. High-profile and light vehicles will be hard to control, particularly where a strong crosswinds exist. * WINDS...Sustained southwest winds of 25 mph with gusts of 40 to 50 mph are likely. * LOCATIONS...Interstate 15 from Pocatello to the Montana border. Highway 26 from Blackfoot to Arco. Highway 20 from Rexburg to INL. Highway 93 from Arco to Challis. Highway 33 from Rexburg to Arco. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
771 WWUS75 KPIH 272207 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 407 PM MDT Sat Apr 27 2019 IDZ052-053-280400- /O.UPG.KPIH.WI.Y.0006.000000T0000Z-190428T0400Z/ /O.NEW.KPIH.HW.W.0002.190427T2207Z-190428T0400Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 407 PM MDT Sat Apr 27 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a High Wind Warning, which is in effect until 10 PM MDT this evening. * IMPACTS/TIMING...Gusty winds and blowing dust have developed this afternoon. Blowing dust was noted greatly reducing visibility on ITD webcams this afternoon near Osgood. High- profile and light vehicles will be hard to control, particularly where a strong crosswinds exist. * WINDS...Sustained southwest winds of 30 mph with gusts of 50 to 65 mph are likely. * LOCATIONS...Interstate 15 from Idaho Falls to the Montana border. Highway 26 from Blackfoot to Arco. Highway 20 from Rexburg to INL. Highway 33 from Rexburg to Arco. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ054-067>070-280400- /O.CON.KPIH.WI.Y.0006.000000T0000Z-190428T0400Z/ Lower Snake River Plain-Beaverhead - Lemhi Highlands- Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys- Including Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Borah Peak, and Challis 407 PM MDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * IMPACTS/TIMING...Gusty winds have developed this afternoon. Blowing dust is possible, which will reduce visibility. High- profile and light vehicles will be hard to control, particularly where a strong crosswinds exist. * WINDS...Sustained southwest winds of 25 mph with gusts of 40 to 50 mph are likely. * LOCATIONS...Interstate 15 from Pocatello to the Montana border. Highway 26 from Blackfoot to Arco. Highway 93 from Arco to Challis. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ051-055-281100- /O.NEW.KPIH.FZ.A.0001.190429T0600Z-190429T1500Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 407 PM MDT Sat Apr 27 2019 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... The National Weather Service in Pocatello has issued a Freeze Watch, which is in effect from late Sunday night through Monday morning. * TEMPERATURE...Mid to upper 20s. * IMPACTS...After a stretch of above-average warmth, sensitive early plant growth could be damaged or killed as temperatures dip into the 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ TAX
549 WWUS75 KPIH 280353 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 953 PM MDT Sat Apr 27 2019 IDZ052-053-280500- /O.EXP.KPIH.HW.W.0002.000000T0000Z-190428T0400Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 953 PM MDT Sat Apr 27 2019 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... Moderate winds will still cause some difficulty driving through midnight. The worst area will remain along I-15 north of Idaho Falls where blowing dust remains a visibility hazard. $$ IDZ054-067>070-280500- /O.EXP.KPIH.WI.Y.0006.000000T0000Z-190428T0400Z/ Lower Snake River Plain-Beaverhead - Lemhi Highlands- Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys- Including Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Borah Peak, and Challis 953 PM MDT Sat Apr 27 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... Winds continue to subside this late evening, diminishing even more through the night. $$ IDZ051-055-281200- /O.CON.KPIH.FZ.A.0001.190429T0600Z-190429T1500Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 953 PM MDT Sat Apr 27 2019 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * TEMPERATURE...Mid to upper 20s. * IMPACTS...After a stretch of above-average warmth, sensitive early plant growth could be damaged or killed as temperatures dip into the 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ TAX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 27, 2:55 AM MDT, 7 minutes earlier.
Area forecast discussion, Apr 27, 2:55 AM MDT, 7 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 255 AM MDT Sat Apr 27 2019 .SHORT TERM...Today through Monday night. Expecting another brisk day across the area today. Looks like peak winds will be from the Challis area into the Arco Desert across the American Falls Reservoir into Pocatello and northward. Although winds will be less than yesterday, we expect wind advisory or near advisory conditions in this area today. Blowing dust is possible as well, possibly affecting I-15 around the Roberts area. The winds are in response to a strong, but mainly dry cold front that will arrive tonight from the northwest. Winds will diminish for a time this evening, but may ramp back up to near advisory levels for a couple hours overnight as the front passes through the region. Sunday is noticeably cooler, not quite as windy, with just a few showers across the high country. On Monday, a low pressure area will develop across the central Idaho mountains. This will generate another round of light snow across the central mountains on Monday. Valle .LONG TERM...Tuesday through Saturday. Much of the first half of next week is cool, which should help to decrease snowmelt and flows on area streams and rivers. Tuesday morning, lows across much of the Snake Plain into the Magic Valley could be in the 20s which could be a problem for early season crops. On Tuesday, the low pressure system will move through east Idaho. The GFS and European differ significantly with the amount of precipitation. The forecast favors the wetter GFS which generates widespread precipitation across the region on Tuesday. Temperatures look cold enough for snow on all valley floors, especially Tuesday morning although amounts look relatively light...generally an inch or less. Wednesday looks mainly dry across the region, maybe some lingering light precipitation across the high country. Could see showers and thunderstorms increasing later in the week, towards next weekend as another low pressure system approaches the coast. Valle && .AVIATION...Expect vfr conditions across the region today. Although gusty winds are likely to develop across many of the TAF locations this afternoon across the Snake Plain. Winds may diminish for a time this evening, but could ramp back up again during the overnight hours. Valle && .HYDROLOGY...Above normal temperatures will continue through Saturday with light to moderate precipitation expected today as a front pushes east through the region. The models continue to hold the second storm system north of the region Sunday while a third system, an upper level low, digs further south into the region sometime Tuesday for our next rain event. This event could bring moderate to heavy precipitation, though snow levels look to be low around 5500 to 6000 feet. As a result, river levels will continue to run high at least through Saturday with improving conditions expected Sunday into next week as a result of much cooler temperatures. A Flood Warning continues for the Portneuf River at Pocatello. Numerous other gauges have flood advisories as they continue to run near bankful including the the Big Wood at Hailey or slightly above bankful to include Blackfoot River near Henry, Willow Ck above Ririe Res, and the Snake River near Menan. Flows along the Snake from Palisades Reservoir down to Burley continue to run high, near bankful, due to releases from the Palisades reservoir. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 10 PM MDT this evening for IDZ052>054-067>070. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:07 PM MDT | Freeze Watch | PIH | Bannock, Bingham, Blaine, Cassia, Lincoln, Minidoka and 1 more | 21 hr |
| Apr 27, 4:07 PM MDT | High Wind Warning | PIH | Bingham, Bonneville, Butte, Fremont, Jefferson, Madison | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.